MAUDE Adverse Event Report: OLYMPUS VIETNAM CO. LTD. SINGLE USE LIGATING DEVICE

OLYMPUS VIETNAM CO. LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported during a therapeutic colonoscopy with polypectomy procedure, the physician decided to use the single use ligating device on a large pedunculated polyp prior to performing hot polypectomy to decrease the chances of post polypectomy bleeding.The single use ligating device was inserted into the colonoscope, and the loop was placed around the stalk (base) of the polyp.When the nurse tried to deploy the loop, it would not release.The customer then contacted olympus at the time of the event and were guided to perform troubleshooting steps.The customer ensured that the yellow stopped was fully back touching the handle and slid the slider on the handle of the subject device slowly forward to deploy (release) the loop.However, the loop still did not release.Using wire cutters, the sheath of the subject device was cut 10cm below the handle.The colonoscope was slowly removed until it was completely outside the patient and the sheath of the subject device was completely out of the scope.The colonoscope was carefully re-entered into the patient and followed the remaining device sheath to the site of the polyp.Using a single use loop cutter, the tail of the subject device was cut releasing the sheath while the loop remained on the polyp.With the loop still firmly attached to the polyp, hot polypectomy was performed to remove the single use ligating device.When this was done, the loop fell off the base of the remaining polyp.Two non-olympus endoscopic clips were used to prevent further bleeding at the polyp site.The patient was reported to be fine.The incident added an additional 30 minutes of sedation to this procedure.There were no further reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d4, d9, h2, h3, h4, h6, h7, h9, h11.The device was returned to olympus for inspection, and the reported failure was not confirmed.The device evaluation found the loop was attached to the distal end of the insertion portion, the loop was cut at the tip, the insertion portion was cut off on the handle side, and the operating pip of the control unit was not damaged.X-ray inspection showed the hook was located 50-60mm from the coil tip and the coil sheath appeared slightly bent near the coil's position.However, the hook showed no signs of displacement within the coil, and the coil itself exhibited no dilation.Pulling the loop allowed it to remove from the tip of the sheath.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device malfunction was not confirmed during evaluation, the definitive root cause of the reported issue could not be determined.The most probable cause of the event may be due to the following: depending on the angle or scope shape, the hook may have caught on the curved part of the coil, preventing the loop and hook from being pushed out.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
OLYMPUS VIETNAM CO. LTD.
8 street, long thanh ind. zone
an phuoc commune
dong nai province 81000 0
VM  810000
Manufacturer (Section G)
OLYMPUS VIETNAM CO. LTD.
8 street, long thanh ind. zone
an phuoc commune
dong nai province 81000 0
VM   810000
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24236069
Report Number3008040402-2026-00038
Device Sequence Number16019738
Product Code MND
UDI-Device Identifier04953170368615
UDI-Public04953170368615
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Relabeling
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number53V03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003995201-09/30/2025-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown